Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 89, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Aug 12, 2012, 9:05 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2012, 9:05 PM PDT (04:05 UTC)
- Expired
- Aug 13, 2012, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
154 WHUS76 KLOX 130405 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 PM PDT SUN AUG 12 2012 PZZ673-131000- /O.NEW.KLOX.SC.Y.0089.120813T0405Z-120813T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 905 PM PDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS AND SEAS...WINDS WILL BE NW 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT AROUND POINT CONCEPTION. COMBINED SEAS WILL BE NEAR 7 FEET WITH A DOMINANT PERIOD OF 9 SECONDS. THE WINDS WILL DIMINISH TO 10 TO 20 KT A FEW HOURS BEFORE DAWN MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
739 WHUS76 KLOX 131009 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 309 AM PDT MON AUG 13 2012 PZZ673-131115- /O.EXP.KLOX.SC.Y.0089.000000T0000Z-120813T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 309 AM PDT MON AUG 13 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THERE WILL CONTINUE TO BE NORTHWEST WINDS 10 TO 20 KNOTS WITH LOCAL GUSTS TO 25 KNOTS THROUGH THIS AFTERNOON. STRONGEST GUSTS AROUND POINT CONCEPTION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 8:45 PM PDT, 20 minutes earlier.
Area forecast discussion, Aug 12, 8:45 PM PDT, 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 PM PDT SUN AUG 12 2012 .SYNOPSIS... HOT WEATHER WILL CONTINUE INTO MONDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERT. AS DRY SOUTHWEST FLOW DEVELOPS AHEAD OF A TROUGH OF LOW PRESSURE...A SLOW COOLING TREND SHOULD BEGIN ON TUESDAY...WITH TEMPERATURES BECOMING NEAR OR SLIGHTLY ABOVE NORMAL BY WEDNESDAY. DRY WEATHER AND SEASONABLY WARM TEMPERATURES ARE LIKELY FOR THE END OF THE WEEK AND THE WEEKEND. && .SHORT TERM (TONIGHT-WED)...ANOTHER DAY OF HOT WEATHER ACROSS INLAND AREAS TODAY. ONE RECORD HIGH OCCURRED WHICH WAS 98 DEG AT SANDBERG. HOWEVER...A FEW STATIONS CAME WITHIN A DEGREE OF TYING A RECORD HIGH SUCH AS WOODLAND HILLS AT 108 DEG (HOTTEST OFFICIAL TEMP TODAY FOR THE REGION) AND 107 DEG AT PASO ROBLES. THE HIGHEST UNOFFICIAL TEMP TODAY WAS 110 DEG AT THE LOS PRIETOS RAWS STATION IN THE EXTREME EASTERN SANTA YNEZ VALLEY. THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MTNS AND ANTELOPE VALLEY THIS AFTERNOON...BUT THEY DISSIPATED BY 630 PM. A FEW LEFTOVER CLOUDS WERE NOTED OVER INTERIOR SLO COUNTY OTHERWISE THE DEBRIS CLOUDS HAVE DISSIPATED AS WELL. LOOK FOR MOSTLY CLEAR SKIES TO COVER THE FORECAST AREA TONIGHT...EXCEPT FOR THE CENTRAL COAST WHERE LOW CLOUDS AND PATCHY DENSE FOG ALONG THE IMMEDIATE COAST WILL MOVE IN SOME OVERNIGHT. LOCAL GUSTY W WINDS IN THE ANTELOPE VALLEY WILL GRADUALLY DIMINISH THRU THE NIGHT. SOUTHERN AND CENTRAL CA IS FORECAST TO REMAIN ON THE WRN PERIPHERY OF A LARGE UPPER LEVEL HIGH CENTERED OVER CENTRAL NEW MEXICO TO CENTRAL ARIZONA TONIGHT THROUGH MON. A BROAD MOSTLY S FLOW ALOFT INTO SRN CA WILL KEEP SOME MONSOONAL MOISTURE AT MID LEVELS THRU MON. THE UPPER HIGH WILL THEN SLOWLY WEAKEN TUE THRU WED AS AN UPPER LEVEL TROF APPROACHES THE CA COAST...WITH A DRYER S TO SW FLOW ALOFT DEVELOPING OVER THE REGION. THE LINGERING MID LEVEL MOISTURE ON MON COMBINED WITH SOME INSTABILITY WILL RESULT IN A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS FOR MTNS OF VTU/L.A. COUNTIES AND THE ANTELOPE VALLEY. OTHERWISE...DRY WEATHER WILL PREVAIL ACROSS THE REGION THROUGH WED. VARYING AMOUNTS OF NIGHT AND MORNING LOW CLOUDS AND FOG SHOULD AFFECT THE CENTRAL COAST THRU WED. OVERALL THOUGH IT LOOKS LIKE MOSTLY CLEAR SKIES WILL PREVAIL ACROSS THE FORECAST AREA THRU WED...EXCEPT FOR AFTERNOON AND EVENING CLOUDS OVER THE MTNS AND ANTELOPE VALLEY MON AND TUE. THE TRIPLE DIGIT HEAT IS EXPECTED AGAIN FOR MANY INLAND AREAS ON MON...WITH HIGHS REACHING UP TO 108 DEG IN THE VALLEYS...AND UP TO 105 DEG IN THE LOWER MOUNTAIN ELEVATIONS. HUMIDITIES MAY COME DOWN SLIGHTLY ON MON...BUT HEAT INDEX VALUES MON AFTERNOON IN THE HOTTEST AREAS SHOULD REACH WARNING THRESHOLDS. THESE AREAS INCLUDE THE SAN FERNANDO VALLEY...EASTERN SAN GABRIEL VALLEY...SANTA CLARITA VALLEY...VENTURA COUNTY INTERIOR VALLEYS ESPECIALLY AROUND THE OJAI VALLEY...THE INTERIOR PORTIONS OF THE SANTA MONICA MTNS...THE SANTA YNEZ VALLEY...AND THE LOWER ELEVATIONS OF THE SBA/VTU/L.A. COUNTY MTNS. AS A RESULT...WILL BE ISSUING AN EXCESSIVE HEAT WARNING FOR MON FOR THESE AREAS. TEMPS ARE EXPECTED TO FINALLY TURN SLIGHTLY COOLER FOR TUE...BUT TRIPLE DIGIT HEAT CAN STILL BE EXPECTED IN THE WARMEST AREAS. FURTHER COOLING IS FORECAST FOR WED ACROSS THE REGION ALTHO ABOVE NORMAL TEMPS WILL PERSIST BUT NOT OVER THE CENTURY MARK IN THE WARMEST AREAS EXCEPT IN THE ANTELOPE VALLEY. WITH TEMPERATURES REMAINING HOT THRU TUE AWAY FROM THE COASTAL PLAIN... PEOPLE STILL NEED TO EXERCISE HEAT RELATED SAFETY MEASURES. PLEASE SEE THE LATEST SPECIAL WEATHER STATEMENT (LAXSPSLOX) FOR FURTHER DETAILS ON THE CONTINUED HOT WEATHER FOR INLAND AREAS...AND THE UPCOMING NON-PRECIPITATION WEATHER STATEMENT (LAXNPWLOX) FOR THE EXCESSIVE HEAT WARNING. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (THU-SUN)...12Z GFS AND ECMWF SOLUTIONS NOW TRENDING TOWARDS STRONGER UPPER LEVEL RIDGING IN THE EXTENDED FORECAST. AS A RESULT...HAVE TRENDED TEMPERATURES UPWARD A FEW DEGREES IN THE EXTENDED PERIOD WITH THE POTENTIAL FOR WARMEST INTERIOR LOCATIONS TO REACH 100 DEGREES. ALSO...UPPER LEVEL PATTERN IS SOMEWHAT FAVORABLE FOR POSSIBLE MONSOONAL MOISTURE TO MOVE INTO SOUTHERN CALIFORNIA ONCE AGAIN DURING EXTENDED PERIOD. AT THIS POINT...HAVE ONLY INDICATED 10-15 PERCENT THUNDERSTORM PROBABILITY OVER THE MOUNTAINS AND DESERTS...BUT WILL WAIT FOR MORE MODEL RUNS BEFORE GOING TOO HIGH WITH POPS. && .AVIATION...12/2340Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAF PACKAGE. LOW CLOUDS AND FOG WITH LIFR/IFR CONDITIONS ARE LIKELY TO AFFECT KSMX FROM LATE THIS EVENING TO EARLY MON MORNING...AND KSBP FROM LATE TONIGHT INTO EARLY MON MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED AT THE AIRFIELDS THRU MON. GUSTY WINDS AT KWJF AND KPMD WILL DIMINISH THIS EVENING THEN BECOME GUSTY AGAIN BY LATER MON AFTERNOON...ALONG WITH A POSSIBILITY OF THUNDERSTORMS THRU 02Z THIS EVENING...AND IN THE VICINITY OF THE AIRFIELDS AFT 22Z MON. KLAX...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS THROUGH MON EVENING. KBUR...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS THROUGH MON. && .LOX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). && PUBLIC...SIRARD/GOMBERG AVIATION...SIRARD SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 12, 9:49 AM PDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 949 AM PDT SUN AUG 12 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-131300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 949 AM PDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY...WITH HEAT INDEX VALUES NEAR CRITICAL AND DANGEROUS LEVELS AGAIN. PEOPLE AWAY FROM THE COAST SHOULD TAKE ALL HEAT RELATED CAUTIONS WHEN OUTSIDE BY STAYING HYDRATED AND AVOIDING MID-DAY SUN EXPOSURE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORNS WILL DEVELOP ACROSS THE MOUNTAINS AND DESERT THIS AFTERNOON AND EVENING...WITH HEAVY RAINFALL AND FLOODING POSSIBLE. * FLASH FLOOD WATCH..........SEE WGUS66 KLOX - FFALOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH THE END OF THE WEEK. PEOPLE AWAY FROM THE COAST SHOULD TAKE ALL HEAT RELATED CAUTIONS WHEN OUTSIDE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE L.A. MOUNTAINS AND ANTELOPE VALLEY MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
In the hours before
Local storm report, Aug 12, 5:34 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
534 PM PDT SUN AUG 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 2 NNE PALMDALE 34.63N 118.07W
08/12/2012 M56 MPH LOS ANGELES CA ASOS
THE PALMDALE ASOS MEASURED A WIND GUST OF 56 MPH DUE TO
OUTFLOW FROM A NEARBY THUNDERSTORM.
&&
SUKUPThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:47 PM PDT | Excessive Heat Warning | LOX | Los Angeles | 22 hr |
| Aug 13, 12:39 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 111 min |
| Aug 13, 2:36 PM PDT | Small Craft Advisory | LOX | 9 days | |
| Aug 13, 2:42 PM PDT | Areal Flood Advisory | LOX | 108 min | |
| Aug 13, 4:30 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.